COOK ENDOSCOPY ZILVER EXPANDABLE METAL BILIARY STENT SYSTEM; FGE, CATHETER, BILIARY, DIAGNOSTIC
Back to Search Results |
| Catalog Number |
ZILBS-10-6 |
| Medical Device Problem Code |
Separation Failure (2547)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
03/01/2016
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Investigation evaluation: during our evaluation of the product said to be involved, we confirmed the report.The device was returned with the stent deployed 2 cm out from the distal end of the device.When the device was returned, the stent handle adjuster was at 18.8 cm.The clear cap on the stent delivery system handle remains tight on the y-body.The handle adjuster was retracted until it stopped and was measured 19.7 cm which is within the specified tolerance.During a functional test, the clear cap on the stent delivery system was loosened and the handle was manipulated.The stent fully deployed with no resistance felt.The device was unable to be put through an endoscope for testing due to the stent already being partially deployed.All eight (8) of the gold rivets on the stent were present.The stent measured at 6.5 cm which is within the tolerance.The stent was partially stretched and had a slight bend in it.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusions: a definitive cause for this observation could not be determined because the actual use conditions could not be duplicated in the laboratory setting.Due to a variety of clinical conditions such as patient anatomy, endoscope position or progression of disease state, we could not reproduce the actual conditions of product usage during our laboratory analysis.This limits our ability to conclusively determine a cause.The instructions for use provides the following information: once stent delivery system is in correct position for deployment, loosen cap on proximal end of y-body.The stent is now ready for deployment.Difficulty in stent deployment can occur if the catheter of the delivery system has a bend or kink.Kinks, waves and/or bends in the catheter can occur if the device experiences excessive pressure during use and/or general handling.The instructions for use for this product line advise the user to advance the device through the accessory channel in short increments.This activity will aid in device preservation.Difficulty in stent deployment can occur if the anatomy of the patient is tortuous or difficult to cannulate.The instructions for use advise the user to avert stent placement if a wire guide will not pass through the strictured area.Prior to distribution, all zilver expandable metal biliary stent systems are subjected to a visual inspection to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.
Event or Problem Description
During an endoscopy procedure, the physician used a cook zilver expandable metal biliary stent system.Per the information provided on the cook complaint reporting form: on the procedure, the stent cannot to deploy and return [unable to deploy].Per clarification received on 03/09/2016: the stent can deploy above 3 mm [stent will only deploy 3mm] and metal stent will adhere the introducer cannot push to deploy [stent cannot deploy].When the device was received for evaluation on 03/18/2016, it was noted that the stent was deployed more than 1 cm.Clarification was requested.On 03/22/2016, the following was provided from the cook sales representative: this device is single use device, so i cannot check whether it can deploy [be deployed] before using.In this case, the device entered to the body of patient and deployed more than 1 cm.However, it could not deploy completely.So the doctor took it out from the patient's body and returned it to us.Due to the hygiene reason, the nurse had cleaned up the device before returning.Therefore, it cannot see any bodily fluid on the device [bodily fluid cannot be seen on the device] but it could be confirmed that this device was used inside the patient.